MAUDE Adverse Event Report: XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X070-0040
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint driver showed an instrument with repeated use, as identified by worn laser markings, surface scratches, and surface corrosion.The distal tip of the driver was fractured and there were rotational scratches surrounding the tip.A functionality assessment could not be performed due to the damaged condition of the returned driver.A dhr review was performed for the returned complaint lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 1/17/2011.It may be possible for the distal tip of the driver to fracture if excessive or abnormal force was applied to the driver while being used.Excessive force could be applied to the driver if the handle attached to the driver did not appropriately limit applied torque.The torque handle that was being used when the instrument malfunction occurred was also returned to the company to confirm the torque limiting capability.The handle was tested on a calibrated torque testing device and repeatedly produced results within the acceptable range.It may be possible to apply abnormal force if the driver was used at an angle, which could cause the distal tip of the driver to fracture.The rotational scratches on the driver distal tip and angled fracture suggest that the driver may not have been colinear with the implant screw when the malfunction occurred.There have not been any other complaints of similar nature received in the past 12 months.The company will continue to monitor this device for complaints from the field.
 
Event or Problem Description
The company received communication on (b)(6) 2021 that the distal tip of a system driver fractured when tightening a system screw during a l4-l5 plif procedure.The fractured portion of the driver was immediately removed, and the procedure was successfully completed.There were no known patient complications or delay in treatment associated with this complaint.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11457576
Report Number3005031160-2021-00003
Device Sequence Number11809638
Product Code MNI
UDI-Device IdentifierM697X07000401
UDI-PublicM697X07000401
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX070-0040
Device Lot Number66951R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight79